Alert archive / Arkansas / River Flood Warnings in 2024

River Flood Warning 21, NWS Little Rock, AR

March 26, 2024Perry County, Arkansas

NWS Little Rock, AR issued this river flood warning at Mar 26, 2024, 8:26 PM CDT for Perry County, Arkansas. It took effect at Mar 28, 2024, 7:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 26, 2024, 8:26 PM CDT (01:26 UTC)
In effect from
Mar 28, 2024, 7:00 AM CDT
Expired
Mar 27, 2024, 10:02 AM CDT
In force
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Perry County, AR

The radar

The Little Rock radar (KLZK), 44 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fourche LaFave River near Houston (HUSA4). The gauge peaked at 23.15 ft at Mar 27, 2024, 2:00 AM CDT.

actionminormoderate20253003/2703/28
Action stage
24.5 ft
Minor stage
25 ft
Moderate stage
32 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07263115, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

785 
WGUS44 KLZK 270126
FLWLZK

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Little Rock AR
826 PM CDT Tue Mar 26 2024

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following rivers in Arkansas...

  Fourche Lafave River Near Houston affecting Perry County.

For the Fourche Lafave River...including Gravelly, Houston...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

The next statement will be issued Wednesday evening at 830 PM CDT.

&&

ARC105-280130-
/O.NEW.KLZK.FL.W.0021.240328T1200Z-240330T0000Z/
/HUSA4.1.ER.240328T1200Z.240328T1200Z.240328T1800Z.NO/
826 PM CDT Tue Mar 26 2024

...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO FRIDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Fourche Lafave River near Houston.

* WHEN...From Thursday morning to Friday evening.

* IMPACTS...At 25.0 feet, Agricultural lands along the Arkansas 
  River and up into the Fourche LaFave begin to flood. Equipment and 
  livestock should be moved to higher ground.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Tuesday the stage was 22.8 feet.
  - Forecast...The river is expected to rise to a crest of 25.0
    feet Thursday morning. It will then fall below flood stage
    early Thursday afternoon.
  - Flood stage is 25.0 feet.
  - http://www.weather.gov/safety/flood

&&

  Fld   Observed           Forecasts (7 pm CDT)
Location            Stg   Stg   Day/Time     Wed   Thu   Fri

Fourche Lafave River
Houston             25.0  22.8  Tue 7 pm CDT 24.6  24.9  24.1


&&

LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
      3503 9274 3505 9259


$$

72
1 follow-up statement
808 
WGUS84 KLZK 271502
FLSLZK

Flood Statement
National Weather Service Little Rock AR
1002 AM CDT Wed Mar 27 2024

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Fourche Lafave River Near Houston affecting Perry County.

ARC105-271615-
/O.CAN.KLZK.FL.W.0021.240328T1200Z-240327T1502Z/
/HUSA4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM CDT Wed Mar 27 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Fourche Lafave River Near Houston.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Wednesday the stage was 22.8 feet.
  - Forecast...The river has crested and will fall to near 22
    feet by Thursday, March 28. A slight rise to near 23 feet is
    expected by Saturday, March 30.
  - http://www.weather.gov/safety/flood

&&

  Fld   Observed           Forecasts (7 am CDT)
Location            Stg   Stg   Day/Time     Thu   Fri   Sat

Fourche Lafave River
Houston             25.0  22.8  Wed 9 am CDT 22.1  22.1  22.9


&&

LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
      3503 9274 3505 9259


$$

69

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 26, 6:31 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 26, 6:31 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
631 PM CDT Tue Mar 26 2024

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 214 PM CDT Tue Mar 26 2024

Clouds have persisted across much of northern Arkansas through the
day today keeping high temperatures in the upper 30's to lower
40's with breezy west conditions. Through the evening tonight,
ceilings will continue to lift with clear skies forecast.

Cold front that brought rain to the area yesterday has pushed east
of the state with surface High pressure building into the region.
Aloft and upper level trough is moving into the area with a strong
ridge across the eastern CONUS. High pressure will bring light
winds to the area and combined with clearing skies across the
north, temperatures will to at or below freezing for a good
portion of the state tonight. As a result have issued Freeze
Warnings and a Frost Advisory for much of northern and western
portions of the CWA.

High pressure will remain in control of the forecast for our area
through the remainder of the short term with dry weather
forecast. Temperatures will rebound nicely Wednesday afternoon
into the 50's and 60's under mostly sunny skies. Low temperatures
Wednesday night will be a few degrees warmer. At this point it
does not appear a second night of freeze warnings will be
necessary but with light winds in the forecast a second night of
frost may be possible, mainly across northern Arkansas.

&&

.LONG TERM...
(Thursday Night through next Tuesday)
Issued at 214 PM CDT Tue Mar 26 2024

Largely tranquil weather will prevail for the long term period
thanks to the slow departure of sfc ridging to our SE and persistent
ridging in the mid/upper levels. Under the influence of this upper
ridge, high temps will warm into the 70s and 80s F by the weekend
with lows in the 50s and 60s F expected.

As troughing begins to approach from the W late in the weekend,
moisture advection will ramp up on strengthening Srly low-level
flow. Clouds will increase on Sun with rain and thunder returning by
Mon as a cold front approaches from the NW. This will suppress temps
some, although the post-frontal air mass will likely not make it all
the way into AR prior to Tues.

&&

.AVIATION...
(00Z TAFS)
Issued at 627 PM CDT Tue Mar 26 2024

Ceilings acrs N AR wl cont to decrease early this evening. Wind
will also diminish this evening over most of the FA. VFR conds wl
prevail thru the PD, with an incrs in high lvl clouds over central
and southern AR on Wed.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 4 AM to 9 AM CDT Wednesday for ARZ004>008-
014>017-024-025-031>034-039-042>046-113-121>123-130-137-138-140-
141-213-221>223-230-237-238-240-241-313-340-341.

Freeze Warning from 4 AM to 9 AM CDT Wednesday for ARZ103-112-
203-212.

&&

SHORT TERM...65
LONG TERM....69
AVIATION...44
Hazardous weather outlook, Mar 26, 2:42 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
242 PM CDT Tue Mar 26 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-271945-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
242 PM CDT Tue Mar 26 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Gusty winds will persist through this afternoon, wind gusts could
approach 30 mph at times. Winds will begin to weaken after sunset.

Below freezing temperatures are likely early Wednesday across
portions of northwest Arkansas. Elsewhere frost will be possible
across portions of western and northern Arkansas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Portions of northern, central and western Arkansas could
experience frost Wednesday night into Thursday morning with some
localized below freezing temperatures possible as well.

.Spotter Information Statement...

Spotter Activation Will Not Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

65/69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 10:03 AM CDTRiver Flood WarningLZKWhite, Woodruff3 days
Mar 27, 2:17 PM CDTFrost AdvisoryLZKBaxter, Boone, Calhoun, Clark, Cleburne, Cleveland and 36 more19 hr

Nearby

River Flood Warnings in Arkansas, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.